Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 27, 2012Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2012, 8:48 AM EDT for Montgomery County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 8:48 AM EDT (12:48 UTC)
Expired
May 27, 2012, 9:30 AM EDT
In force
42 min
Issued by
NWS Philadelphia/Mount Holly

County Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS81 KPHI 271248
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 AM EDT SUN MAY 27 2012

PAZ060>062-068-069-271330-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
848 AM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...LEHIGH...
MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF ALLENTOWN 
TO 10 MILES SOUTHWEST OF ALLENTOWN TO 16 MILES SOUTH OF 
ALLENTOWN...MOVING EAST TO SOUTHEAST AT 15 MPH. THE THUNDERSTORMS 
WILL BE NEAR ZIONSVILLE AROUND 855 
AM...COOPERSBURG...HELLERTOWN...PENNSBURG...EAST GREENVILLE AROUND 
905 AM...RED HILL...PENNSBURG AROUND 910 AM...GERYVILLE...GREEN LANE 
AROUND 915 AM AND PLEASANT VALLEY AROUND 920 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER SOME AREAS THAT RECEIVED HEAVY 
RAINS DURING THE PAST 18 HOURS. BE ALERT FOR THE POSSIBILITY OF 
LOCALIZED STREET AND POOR DRAINAGE FLOODING.

LAT...LON 4051 7568 4062 7546 4058 7519 4057 7518
      4057 7515 4056 7509 4055 7509 4035 7526
      4023 7526 4036 7567

$$

FORECASTER:

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 3:24 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, May 27, 3:24 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 AM EDT SUN MAY 27 2012

.SYNOPSIS...
A WEAK COLD FRONT DROPPING INTO NORTHERN PENNSYLVANIA AND NORTHERN
NEW JERSEY EARLY THIS MORNING WILL MOVE BACK NORTH AS A WARM FRONT
TODAY. OTHERWISE...HIGH PRESSURE CENTERED EAST OF THE MID ATLANTIC
COAST WILL REMAIN IN PLACE THROUGH TUESDAY. A COLD FRONT APPROACHING
THE REGION TUESDAY AND TUESDAY NIGHT WILL SLOWLY CROSS THE AREA
WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
THURSDAY. LOW PRESSURE APPROACHING FROM THE WEST WILL BRING
UNSETTLED WEATHER FRIDAY AND EARLY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF H5 HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION WITH
SFC HIGH PRES OVER CANADA AND TO OUR W AND A FRONTAL BOUNDARY
BISECTING THE REGION.  THIS FRONT WILL MOVE NWD TODAY AS A WMFRONT.
WITH A MOIST AMS IN PLACE EXPECT MORE DIURNAL TSTMS ACRS THE REGION
TODAY, WITH THE MOST LIKELY LOCATIONS INVOF THE FRONT.

EARLY THIS AM, THERE ARE SOME SHRA AND TSRA IN ERN PA AND THEY WILL
LIKELY MOVE INTO PORTIONS OF NJ BEFORE DISSIPATING.

MOS GUID WAS IN GOOD AGREEMENT WITH TEMPS AND WAS FOLLOWED.  TEMPS
SHOULD BE JUST AS WARM OR SLIGHTLY WARMER THAN SATURDAY BUT HUMIDITY
VALUES WILL STILL BE REASONABLE.  SO WHILE IT WILL BE HOT, IT WILL
NOT BE TERRIBLY UNCOMFORTABLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE H5 RIDGE MOVES CLOSER AND SFC HIGH PRESSURE SETS UP OVER THE
ATLC SETTING THE STAGE FOR MORE OF A BERMUDA HIGH TYPE PATN.  THE
DIURNALLY DRIVEN CONVECTION SHOULD DISSIPATE OVERNIGHT AND WHILE IT
CAN'T BE COMPLETELY RULED OUT, POPS ARE LOW AND MAINLY FOR NRN AREAS.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
THE MAIN FORECAST PROBLEMS FOR THIS PERIOD INCLUDE THE POTENTIAL FOR
EXCESSIVE HEAT MONDAY TUESDAY...AS WELL AS CONVECTIVE POTENTIAL
MONDAY THROUGH WEDNESDAY. DUE TO UNCERTAINTY...THE EXCESSIVE HEAT
WATCH WILL REMAIN IN EFFECT...RATHER THAN CONVERT IT TO A WARNING.

STRATUS AND FOG SHOULD EXIT DURING THE MORNING HOURS MONDAY...DEPENDENT
ON HOW MUCH CLOUDINESS IN ABOVE IT (IT WOULD APPEAR THERE MAY NOT BE
MUCH). 850 MB TEMPERATURES NEAR 17 CELSIUS WOULD SUPPORT HIGH
TEMPERATURES NEAR 90 DEGREES OUTSIDE OF THE TERRAIN AND THE
INFLUENCE OF THE WATER. THE WARMER GFS MOS NUMBERS ARE CLOSE TO
THIS...AND WERE BLENDED WITH THE PREVIOUS FORECAST TO ARRIVE AT
HIGHS.

GIVEN DEW POINTS IN THE MID TO UPPER 60S (AND CLOSER TO UPPER 60S IN
THE HIGHLY URBANIZED AREAS)...APPARENT TEMPERATURES TOP OUT NEAR 94
DEGREES FOR A SHORT TIME MONDAY AFTERNOON. THIS IS JUST BELOW THE
EARLY SEASON BENCHMARK (96 DEGREES) FOR THE HIGHLY URBANIZED AREAS.
SINCE REACHING THE ABOVE NUMBER IS NOT A SLAM DUNK...THE EXCESSIVE
HEAT WATCH WILL BE RETAINED...RATHER THAN CONVERTING TO A WARNING
THIS MORNING. THE WORD IS OUT...AND PERHAPS GUIDANCE LATER TODAY
COULD HELP DELINEATE THE THREAT (WARNING VS ADVISORY) FOR MONDAY
AFTERNOON.

THE NEXT QUESTION FOR MONDAY AFTERNOON AND EVENING IS CONVECTION. AS
WAS THE CASE THIS TIME SATURDAY...INSTABILITY SHOULD BE PRESENT
DURING THIS TIME...BUT COVERAGE IS THE QUESTION. WITH LITTLE IN THE
WAY OF FOCUS (OUTSIDE DIFFERENTIAL HEATING IN THE TERRAIN OR OLD
OUTFLOW BOUNDARIES)...MOST PLACES COULD REMAIN DRY MONDAY AFTERNOON
AND EVENING.

THE AREAS WITH THE BEST CHANCE FOR CONVECTION WOULD BE THE LEHIGH
VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. MODIFIED
SOUNDINGS IN THESE AREAS SHOULD PLENTY OF MEAN LAYER CAPE...
STEEPENING LAPSE RATES AND HIGH PRECIPITABLE WATER VALUES (IN EXCESS
OF 1.50 INCHES). SHOULD CONVECTION DEVELOP...DRY MID LEVELS AND
STEEPENING MID LEVEL LAPSE RATES COULD RESULT IN NEAR SEVERE
HAIL...AND POSSIBLY GUSTY WINDS (THOUGH THIS LOOKS LESS LIKELY).
LITTLE TO NO BULK SHEAR WOULD INDICATE NOT REAL ORGANIZED CONVECTIVE
THREAT (FAVORING MORE PULSE TYPE STORMS).

AS HAS BEEN THE CASE THE PAST FEW DAYS...THE MAIN THREAT WOULD BE
LOCALIZED FLASH FLOODING. PRECIPITABLE WATER VALUES 2 STANDARD
DEVIATIONS ABOVE NORMAL...COUPLED WITH STEERING WINDS LESS THAN 190
KNOTS...WOULD SUGGEST POSSIBLE BACKBUILDING CELLS. SINCE THERE
COVERAGE LOOKS TO REMAIN LOW...IT IS TOO EARLY TO CONSIDER A FLASH
FLOOD WATCH...SO THE THREAT WILL BE RETAINED IN THE HAZARDOUS
WEATHER OUTLOOK.

THE CONVECTION SHOULD DIE OFF MONDAY EVENING...SINCE THE BULK OF IT
WILL BE DAYTIME HEATING DRIVEN. MOS IS SUGGESTING THAT LOW CLOUDS
AND FOG WILL RETURN AFTER MIDNIGHT...THOUGH AT THIS POINT THE MORE
WIDESPREAD FOG SHOULD BE TIED TO RAINFALL LOCATION. WITH NO REAL
CHANGE IN AIRMASS...LOWS SHOULD BE TIED TO THE DEW POINTS. IN THIS
CASE...THE GFS MOS APPEARS TO BE HANDLING THE AIRMASS DEW POINTS
BETTER...AND LOWS WERE BASED ON THE GFS MOS.

THE LOW CLOUDS AND FOG SHOULD EXIT AGAIN TUESDAY MORNING. AGAIN...
TIMING WILL BE TIED TO HOW MUCH CLOUDINESS IS ABOVE THE STRATUS AND
FOG. SINCE THERE DOES NOT LOOK TO BE MUCH IN THE WAY OF MID CLOUD
ABOVE IT...THE LOW CLOUDS AND FOG SHOULD BE GONE BEFORE MID MORNING
(AND THIS IS SUPPORTED BY NAM MODEL SOUNDINGS).

THE QUESTION OF HEAT CONTINUES FOR TUESDAY. WITH A SIMILAR AIRMASS
IN PLACE TUESDAY...HIGHS SHOULD BE CLOSE TO THOSE OF MONDAY. THERE
COULD BE MORE IN THE WAY OF CLOUDS IN THE AFTERNOON AS CONVECTION
DEVELOPS AHEAD OF A SLOW MOVING FRONT. FOR NOW...IT IS ASSUMED THAT
MOST OF THE HEATING WILL OCCUR BEFORE THE CONVECTIVE DEBRIS CAN
BECOME AN ISSUE. THIS HAVING BEEN SAID...IT WOULD APPEAR WE WILL
FALL JUST SHORT OF THE EARLY HEAT CRITERIA FOR APPARENT TEMPERATURE.
FOR THIS REASON...THE EXCESSIVE HEAT WATCH WILL REMAIN IN PLACE FOR
TUESDAY. HIGHS WERE GENERALLY BASED ON A BLEND OF MOS VALUES AND THE
PREVIOUS FORECAST.

WITH A FOCUS IN PLACE...THE POTENTIAL FOR GREATER COVERAGE FOR
SHOWERS AND THUNDERSTORMS IS HIGHER FOR TUESDAY AFTERNOON THAN
MONDAY AFTERNOON. SHORT TERM MODELS ARE SHOWING A GOOD DEAL OF
WESTERLY FLOW IN THE LOWER LEVELS...SO SURFACE CONVERGENCE COULD BE
A PROBLEM UNTIL WE GET CLOSER TO THE FRONTAL ZONE.

WITH THE NORTHERN STREAM A BIT CLOSER TUESDAY AFTERNOON... THE BULK
SHEAR WILL BE HIGHER...SO ORGANIZATION IS A BETTER POSSIBILITY
TUESDAY AFTERNOON. MODIFIED MODEL SOUNDINGS SHOW A DECENT AMOUNT OF
MEAN LAYER CAPE AVAILABLE JUST ABOUT EVERYWHERE (HIGHEST IN THE
LEHIGH AND DELAWARE VALLEYS). THE BIGGEST CONVECTIVE THREAT APPEARS
TO BE HEAVY RAIN...WITH PRECIPITABLE WATER VALUES REACHING NEAR 1.75
INCHES. THE STEERING FLOW SHOULD BE STRONGER...AND LOCALIZED
FLOODING APPEARS POSSIBLE.

THE ACTIVITY MAY NOT BE AS QUICK TO DISSIPATE TUESDAY NIGHT...AS THE
AIRMASS REMAINS MARGINALLY UNSTABLE...AND THE SURFACE FRONT COULD
ACT AS A FOCUS LATE. THE POTENTIAL FOR FOG AND STRATUS DOES NOT
APPEAR TO BE AS HIGH TUESDAY NIGHT. WITH LITTLE IN THE WAY OF
AIRMASS CHANGE...LOWS WERE GENERALLY BASED ON A MOS BLEND.

THE MID LEVEL FLOW WILL BE FLATTENING WEDNESDAY...AS THE NORTHERN
STREAM BECOMES MORE ACTIVE AND SENDS A SHORT WAVE OUT OF THE GREAT
LAKES. THE COLD FRONT SHOULD GET THROUGH DURING THE AFTERNOON...BUT
AT THIS POINT IT WOULD NOT SURPRISING IF THE FRONT DOES NOT GET
THROUGH UNTIL EVENING. MARGINAL INSTABILITY REMAINS IN PLACE
WEDNESDAY AHEAD OF THE FRONT...BUT AGAIN THERE IS A LOT OF WESTERLY
FLOW IN THE LOW LEVELS. THIS COULD LIMIT SURFACE CONVERGENCE...AND
KEEP THE SHOWERS AND THUNDERSTORMS TO A MINIMUM.

AT THIS POINT...HEAVY RAIN APPEARS TO BE THE MAIN CONVECTIVE MODE
WEDNESDAY. PRECIPITABLE WATER VALUES HOVER NEAR 1.50 INCHES AHEAD OF
THE FRONT. RIGHT NOW...IT APPEARS AS THOUGH BERYL OR ITS REMNANTS
SHOULD PASS FAR ENOUGH EAST NOT TO HAVE ITS MOISTURE SIPHONED AHEAD
OF THE FRONT. THIS MAY NEED TO BE WATCHED...AS ANY BERYL MOISTURE
WOULD INCREASE THE FLOODING THREAT.  AS THE AIRMASS CHANGE STARTS...
HIGHS WEDNESDAY SHOULD BE COOLER...AND END THE EXCESSIVE HEAT THREAT.

THE AIRMASS CHANGE CONTINUES WEDNESDAY NIGHT...AND THE BEST CHANCE
OF ANY MEANINGFUL SHOWER ACTIVITY WOULD BE WEDNESDAY EVENING. HIGH
PRESSURE BUILDING IN FROM THE GREAT LAKES THURSDAY SHOULD BRING
DIRER AND COOLER WEATHER. THERE ARE SOME TIMING DIFFERENCES AMONG
MID RANGE MODELS AND WHETHER RAIN GETS INTO THE AREA FRIDAY AHEAD OF
THE CLOSED MID LEVEL SYSTEM.  DUE TO THE TIMING AND PLACEMENT
DIFFERENCES...THE FORECAST FOR FRIDAY AND SATURDAY WAS LARGELY
UNCHANGED.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WHILE NOT AS WIDESPREAD AS LAST NIGHT, THERE WERE STILL SOME PATCHY
AREAS OF LOW CLOUDS AND FOG OVER THE REGION, MAINLY IN OVER THE N
AND W, WHERE RAIN WAS RECEIVED ON SAT.

THESE LOCATIONS WERE MVFR/IFR/LIFR.  THE OTHER SITES WERE VFR ERLY
THIS MORNING.  IT IS STILL POSSIBLE THAT SOME OF THESE SITES COULD
HAVE MVFR CONDS BY DAY BREAK.

THE OTHER COMPLICATING FACTOR WAS AN AREA OF SHOWERS AND TSRA IN ERN
PA THAT WAS MOVG SLOWLY EWD.  WHILE THESE SHOWERS WILL LIKELY STIR
THINGS UP ENOUGH TO END THE THREAT OF LOW CLOUDS AND FOG IN THE
LOCATIONS WHERE THEY OCCUR, THEY WILL OF COURSE REDUCE CIGS AND
VSBYS WHILE AND SHORTLY AFTER THEY ARE OCCURRING.

REGARDLESS, ONCE WE GET PAST THIS MORNING, CONDS WILL BE VFR
EVERYWHERE AND THEN WE WAIT ONCE AGAIN FOR AFTERNOON/EVENING TSRA TO
DEVELOP.  THERE IS A BOUNDARY ACROSS THE REGION THAT IS EXPECTED TO
MOVE NWD AS A WMFRONT.  THIS FRONT WILL LIKELY SERVE AS A FOCUS FOR
STORMS IN THE WARM AND INCREASINGLY STICKY AMS, BUT EXACTLY WHERE
AND WHEN THE STORMS WILL FORM IS STILL QUESTIONABLE.  HOWEVER, THE
MOST LIKELY LOCATIONS LOOK TO BE KRDG AND KABE ONCE AGAIN.

OUTLOOK...

MONDAY...MVFR/IFR CONDITIONS ARE EXPECTED IN THE MORNING (ROUGHLY
1400 UTC)...BEFORE VFR CONDITIONS DEVELOP. SCATTERED THUNDERSTORMS
SHOULD REMAIN NORTH AND WEST OF THE TERMINALS.

MONDAY NIGHT...VFR CONDITIONS IN THE EVENING SHOULD GIVE WAY TO MVFR
AND IFR CONDITIONS IN LOW CLOUDS AND FOG. KPHL SHOULD REMAIN VFR
THROUGH ABOUT 0600 UTC TUESDAY...BEFORE MVFR/IFR CEILINGS DEVELOP.

TUESDAY...IFR CONDITIONS SHOULD PREVAIL THROUGH ABOUT 1400...BEFORE
CONDITIONS BECOME VFR. SHOWERS AND THUNDERSTORMS SHOULD BE MORE
WIDESPREAD THAN MONDAY...WITH LOCAL MVFR CONDITIONS IN THE AFTERNOON.

TUESDAY NIGHT...MVFR CONDITIONS IN SHOWERS EARLY...THEN POSSIBLE IFR
CONDITIONS LATE (LOW CEILINGS).

WEDNESDAY...MVFR CONDITIONS ARE EXPECTED IN THE MORNING...WITH
MAINLY VFR CONDITIONS IN THE LATE MORNING AND AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE.

THURSDAY...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
HIGH PRESSURE STRENGTHENS OVER THE REGION AND BY TONIGHT MORE OF A
BERMUDA HIGH SETUP IS IN PLACE.  THEREFORE, WE ARE EXPECTING
SUB-ADVISORY CRITERIA THROUGH THE NEAR AND SHORT TERM PERIODS, WITH
WIND SPEEDS GENLY UNDER 15 KT.  THERE COULD BE SOME AFTN OR EVE
TSTMS THAT WOULD INCREASE SEAS.

OUTLOOK...
AS HIGH PRESSURE REMAINS OFF THE MID ATLANTIC COAST...THE SOUTHERLY
FLOW SHOULD INCREASE DURING THE AFTERNOON...PEAKING DURING THE LATE
AFTERNOON AND EARLY EVENING. AT THIS POINT...IT LOOKS LIKE WINDS AND
SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS INTO MONDAY EVENING...
BUT GUSTS TO 20 KNOTS ARE LIKELY ON THE OCEAN.

THE LOCAL GRADIENT SHOULD START BACKING OFF IN THE LATE EVENING
HOURS...SO THAT JUST ABOUT ALL WATERS SHOULD SEE WINDS DROP BELOW 15
KNOTS BY DAYBREAK TUESDAY. THE WNAWAVE MODEL SUGGEST SEAS COULD GET
TO 5 FEET AS EARLY AS MONDAY EVENING. THIS COULD BE OVERDONE
CONSIDERING THAT THE AMOUNT OF MOMENTUM TRANSFER THROUGH A LOW
INVERSION OVER THE OCEAN MAKES THIS UNLIKELY THIS EARLY.

THE GRADIENT FLOW TIGHTENS A BIT TUESDAY AHEAD OF AN APPROACHING
FRONT. THE FLOW COULD SUPPORT NEAR SMALL CRAFT WINDS LATE TUESDAY
AFTERNOON AND TUESDAY EVENING...WHICH IS SUPPORTED BY A NORMAL
DIURNAL WIND MAXIMUM ON THE OCEAN. THE DEPTH OF THE MIXED LAYER
REMAINS FAIRLY LOW...WITH WARMER AIR OVER COOLER WATER. THE BEST
CHANCE FOR SMALL CRAFT WIND GUSTS DURING THIS TIME SHOULD BE OVER
THE NEARSHORE WATERS OF THE OCEAN AND OVER DELAWARE BAY.

GIVEN THE DURATION OF FETCH IN THE SOUTH SOUTHWEST FLOW...SEAS COULD
GET TO 5 FEET ON THE OCEAN TUESDAY...AND PROBABLY REMAIN THERE INTO
TUESDAY NIGHT. WINDS BACK OFF TUESDAY EVENING...AND SHOULD REMAIN
BELOW SMALL CRAFT LEVELS WEDNESDAY. WHILE IT IS STILL A FEW DAYS
OFF...BERYL OR ITS REMNANTS COULD PRODUCE A SMALL CRAFT LEVEL SWELL
OVER THE OCEAN WEDNESDAY INTO THURSDAY...BUT THERE IS TIME TO SORT
THIS OUT.

&&

.HYDROLOGY...
POCKETS OF POTENTIALLY EXCESSIVE RAIN MAY OCCUR OCCUR AGAIN FROM
TIME TO TIME THIS WEEK BUT IN DIFFERENT AREAS...ESPECIALLY TUESDAY
OR WEDNESDAY AND THEN POSSIBLY AGAIN AT THE END OF THE WEEK. HIGH
PWAT ON THE ORDER OF 1.5 TO 2 INCHES AND GENERALLY SLOW MOVERS
THRU TUE AND THEN BETTER FORCING ON WED AND FRI.

THIS SHOULD BE A FAIRLY LARGE HYDRO WEEK DEPENDING ON THE INTERACTIONS
OF BERYL WITH THE APPROACHING COLD FRONT WEDNESDAY AS WELL AS WHAT
LOOKS TO BE A FAIRLY WET WEATHER MAKER HEADING NEWD FROM THE LOWER
MISS VALLEY AT THE END OF THE WEEK.

EXCLUDING TODAY...QPF ON THE ECMWF THIS WEEK IS SLATED TO BE NEAR
2.5 INCHES IN NNJ AND NE PA AND THE GFS IS ALMOST THE SAME AND THE
GGEM WHICH CUTS OFF AT 12Z FRI ALSO HAS ABOUT 2 INCHES.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...HAYES/NIERENBERG
MARINE...HAYES/NIERENBERG
HYDROLOGY...DRAG
Hazardous weather outlook, May 27, 3:38 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT SUN MAY 27 2012

NJZ001-007>010-PAZ054-055-062-280745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON-
338 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CONTAIN VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN...
WHICH COULD RESULT IN LOCALIZED FLOODING EACH AFTERNOON AND
EVENING MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-280745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
338 AM EDT SUN MAY 27 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CONTAIN VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY
HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING EACH
AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-280745-
KENT-INLAND SUSSEX-
338 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN
THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY
HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING EACH
AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-PAZ060-061-280745-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-
338 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN
THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY
HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING EACH
AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-280745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
338 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN
THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN LOCALIZED
FLOODING.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN VERY
HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING EACH
AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-280745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 5:12 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
512 AM EDT SUN MAY 27 2012

NJZ020-026-027-271015-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
512 AM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR PENN STATE FOREST...OLD HALFWAY
AROUND 545 AM...WARREN GROVE AROUND 600 AM...BROOKVILLE AND OCEAN
ACRES AROUND 615 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM MAY PRODUCE SMALL HAIL.

LAT...LON 3959 7425 3974 7470 3989 7465 3990 7459
      3985 7415

HAYES
Special weather statement, May 27, 5:18 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 AM EDT SUN MAY 27 2012

PAZ060-271015-
BERKS PA-
518 AM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF READING...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR HAMBURG...SHOEMAKERSVILLE AROUND
530 AM...LENHARTSVILLE AND TEMPLE AROUND 545 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL
HAIL.

LAT...LON 4054 7619 4057 7611 4057 7608 4058 7606
      4058 7602 4063 7601 4066 7595 4064 7582
      4061 7580 4039 7585 4046 7624

HAYES
Special weather statement, May 27, 5:36 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 AM EDT SUN MAY 27 2012

NJZ019-020-271030-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
536 AM EDT SUN MAY 27 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND
OCEAN COUNTIES...

AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTH OF TRENTON...MOVING
EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR WRIGHTSTOWN...FORT
DIX AROUND 545 AM...MCGUIRE AFB...BROWNS MILLS AROUND 600 AM...
WOODRUFF AROUND 615 AM...WHITING AND CEDAR GLEN LAKES AROUND 630 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS MAY ALSO PRODUCE SMALL HAIL.

LAT...LON 3986 7422 3989 7445 3992 7447 3992 7452
      3990 7459 3992 7485 4012 7481 4012 7478
      4014 7473 4013 7458 4008 7455 4012 7448
      4010 7422

HAYES
Special weather statement, May 27, 5:47 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 AM EDT SUN MAY 27 2012

PAZ060-061-068-069-271045-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-
547 AM EDT SUN MAY 27 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...
LEHIGH AND MONTGOMERY COUNTIES...

AT 544 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF READING...MOVING
EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR FLEETWOOD AROUND 600
AM...LYONS...KUTZTOWN AROUND 615 AM...TOPTON AROUND 630
AM...ALBURTIS AND BALLY AROUND 645 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS
SMALL HAIL.

LAT...LON 4060 7595 4058 7540 4056 7537 4031 7542
      4042 7598

HAYES
Special weather statement, May 27, 6:23 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 AM EDT SUN MAY 27 2012

NJZ019-020-027-271130-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
623 AM EDT SUN MAY 27 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND
OCEAN COUNTIES...

AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 19 MILES EAST OF CAMDEN...MOVING
EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR TABERNACLE...
LEISURETOWNE AROUND 630 AM...PRESIDENTIAL LAKES AROUND 645
AM...CHATSWORTH AROUND 700 AM...OLD HALFWAY...PENN STATE FOREST
AROUND 715 AM...BROOKVILLE AND WARREN GROVE AROUND 730 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SOME STORMS MAY ALSO PRODUCE SMALL HAIL.

LAT...LON 3992 7449 3987 7421 3965 7427 3980 7488
      3992 7484

HAYES
Special weather statement, May 27, 8:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 AM EDT SUN MAY 27 2012

PAZ060>062-068-069-271330-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
848 AM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...LEHIGH...
MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF ALLENTOWN
TO 10 MILES SOUTHWEST OF ALLENTOWN TO 16 MILES SOUTH OF
ALLENTOWN...MOVING EAST TO SOUTHEAST AT 15 MPH. THE THUNDERSTORMS
WILL BE NEAR ZIONSVILLE AROUND 855
AM...COOPERSBURG...HELLERTOWN...PENNSBURG...EAST GREENVILLE AROUND
905 AM...RED HILL...PENNSBURG AROUND 910 AM...GERYVILLE...GREEN LANE
AROUND 915 AM AND PLEASANT VALLEY AROUND 920 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER SOME AREAS THAT RECEIVED HEAVY
RAINS DURING THE PAST 18 HOURS. BE ALERT FOR THE POSSIBILITY OF
LOCALIZED STREET AND POOR DRAINAGE FLOODING.

LAT...LON 4051 7568 4062 7546 4058 7519 4057 7518
      4057 7515 4056 7509 4055 7509 4035 7526
      4023 7526 4036 7567

FORECASTER:

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:58 AM EDTAreal Flood AdvisoryPHIBurlington83 min
May 27, 5:12 AM EDTSpecial Weather StatementPHIOcean63 min
May 27, 5:36 AM EDTSpecial Weather StatementPHIOcean54 min
May 27, 6:23 AM EDTSpecial Weather StatementPHIBurlington, Ocean67 min
May 27, 6:35 AM EDTAreal Flood AdvisoryPHIBurlington, Ocean91 min
May 27, 10:49 AM EDTSpecial Weather StatementPHIBurlington41 min
May 27, 3:01 PM EDTExcessive Heat WarningPHIBurlington, Camden, Gloucester, Mercer52 hr
May 27, 2:19 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Montgomery, Northampton56 min
May 27, 2:54 AM EDTSpecial Weather StatementPHIBucks66 min
May 27, 3:10 AM EDTAreal Flood AdvisoryPHIBerks, Bucks, Lehigh, Montgomery3 hr
May 27, 3:35 AM EDTSpecial Weather StatementPHIBerks55 min
May 27, 3:46 AM EDTSpecial Weather StatementPHIBucks, Montgomery59 min
May 27, 4:08 AM EDTFlash Flood WarningPHIBucks, Montgomery4 hr
May 27, 4:35 AM EDTSpecial Weather StatementPHIBerks55 min
May 27, 4:46 AM EDTSpecial Weather StatementPHIPhiladelphia59 min
May 27, 5:08 AM EDTAreal Flood AdvisoryPHIBerks89 min
May 27, 5:18 AM EDTSpecial Weather StatementPHIBerks57 min
May 27, 5:47 AM EDTSpecial Weather StatementPHIBerks58 min
May 27, 5:57 AM EDTFlash Flood WarningPHIBucks, Montgomery, Philadelphia2 hr
May 27, 9:26 AM EDTSpecial Weather StatementPHIBucks, Lehigh49 min
May 27, 10:07 AM EDTAreal Flood WarningPHIBerks, Bucks, Lehigh, Montgomery, Philadelphia3 hr
May 27, 4:56 PM EDTSpecial Weather StatementPHIBerks49 min
May 27, 5:51 PM EDTAreal Flood WarningPHIMontgomery95 min
May 27, 7:36 PM EDTSpecial Weather StatementPHIMonroe39 min
May 27, 7:45 PM EDTSpecial Weather StatementPHIBerks45 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.